Coupled solitons in rare-earth doped two-mode fiber

Dey, T. N. ; Dutta Gupta, S. ; Agarwal, G. S. (2008) Coupled solitons in rare-earth doped two-mode fiber Optics Express, 16 (22). pp. 17441-17450. ISSN 1094-4087

PDF - Publisher Version

Official URL:

Related URL:


We present first ever analytical solutions for shape-preserving pulses in a Kerr nonlinear two-mode fiber doped with 3-level Λatoms. The two modes are near-resonant with the two transitions of the atomic system. We show the existence of quasi-stable coupled bright-dark pairs if the group velocity dispersion has opposite signs at the two mode frequencies. We demonstrate the remarkable possibility allowed by the fiber dispersion for the existence of a new class of solutions for unequal coupling constants for the two modes. We present the conditions for existence and the analytical form of these solutions in presence of atomic detuning. We confirm numerically the analytical solutions for the spatio-temporal evolution of coupled solitary waves.

Item Type:Article
Source:Copyright of this article belongs to Optical Society of America.
ID Code:90344
Deposited On:09 May 2012 03:55
Last Modified:19 May 2016 04:35

Repository Staff Only: item control page